Alert archive / West Virginia / River Flood Warnings in 2008
River Flood Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Mar 4, 2008, 10:04 PM EST for Pocahontas County, West Virginia. It took effect at Mar 5, 2008, 4:44 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 10:04 PM EST (03:04 UTC)
- In effect from
- Mar 5, 2008, 4:44 AM EST
- Expired
- Mar 5, 2008, 11:57 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Greenbrier River at Buckeye (BUCW2). The gauge peaked at 14.59 ft at Mar 5, 2008, 6:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03182500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRLX 050304 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1004 PM EST TUE MAR 04 2008 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS GREENBRIER RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS GREENBRIER RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. THE COMBINATION OF SNOW MELT AND HEAVY RAINFALL...TOTALLING TWO TO THREE INCHES...HAS CAUSED THE GREENBRIAR TO RISE SHARPLY. THE RIVER WILL CONTINUE TO RISE...CRESTING ABOVE FLOOD STAGE IN SPOTS WEDNESDAY. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND PUT TIME HERE AM OR PM OR SOONER IF CONDITIONS CHANGE. WVC075-051504- /O.ROU.KRLX.HY.S.0000.000000T0000Z-000000T0000Z/ /MRLW2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1004 PM EST TUE MAR 04 2008 * WHEN THE GREENBRIAR RIVER AT BUCKEYE REACHES 13 FEET...THERE IS WATER ON ROADS IN MARLINGTON. A FLOOD CREST OF 16.5 IMPLIES THERE COULD BE UP TO TWO OR THREE FEET OF WATER IN THE LOWEST LYING PORTIONS OF MARLINTON. * FLOOD STAGE IS 10 FEET. $$ WVC075-051504- /O.NEW.KRLX.FL.W.0001.080305T0937Z-080306T0132Z/ /BUCW2.1.ER.080305T0937Z.080305T1200Z.080305T1932Z.NO/ 1004 PM EST TUE MAR 04 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE GREENBRIER RIVER AT BUCKEYE. * FROM LATE TONIGHT TO WEDNESDAY EVENING * AT 9 PM TUESDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY. THEN CONTINUE TO RISE TO NEAR 16.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY AFTERNOON WEDNESDAY. * AT STAGES NEAR 15.0 FEET...THE FARM LAND ALONG THE RIVER BANK NEAR GAGE IS FLOODED. * A CREST NEAR 16.5 FEET COMPARES TO A PREVIOUS CREST OF 15.9 FEET ON MARCH 2 2007. $$ TRM
3 follow-up statements
000 WGUS81 KRLX 050739 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 239 AM EST WED MAR 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. ...THE FLOOD WARNING CONTINUES...FOR THE FOLLOWING... THE GREENBRIER RIVER AT MARLINTON...BUCKEYE AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. WVC075-051339- /O.ROU.KRLX.HY.S.0000.000000T0000Z-000000T0000Z/ /MRLW2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 239 AM EST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT MARLINGTON. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...THE RIVER WILL CREST EARLY THIS MORNING AROUND 10.5 TO 11.5 FEET. $$ WVC075-051339- /O.EXT.KRLX.FL.W.0001.080305T0944Z-080305T1809Z/ /BUCW2.1.ER.080305T0944Z.080305T1200Z.080305T1209Z.NO/ 239 AM EST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT BUCKEYE. * AT 2 AM WEDNESDAY THE STAGE WAS 13.8 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...THE RIVER WILL RISE TO 14 TO 15 FEET BY EARLY THIS MORNING....THEN BEGIN TO FALL LATER THIS MORNING. * AT STAGES NEAR 15.0 FEET...THE FARM LAND ALONG THE RIVER BANK NEAR GAGE IS FLOODED. $$
000 WGUS81 KRLX 051012 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 512 AM EST WED MAR 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. ...THE FLOOD WARNING CONTINUES...FOR THE FOLLOWING... THE GREENBRIER RIVER AT MARLINTON...BUCKEYE AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. WVC075-051612- /O.ROU.KRLX.HY.S.0000.000000T0000Z-000000T0000Z/ /MRLW2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 512 AM EST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT MARLINGTON. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...THE RIVER WILL CREST EARLY THIS MORNING AROUND 11 TO 11.5 FEET. $$ WVC075-051612- /O.CON.KRLX.FL.W.0001.000000T0000Z-080305T1809Z/ /BUCW2.1.ER.080305T1038Z.080305T1200Z.080305T1209Z.NO/ 512 AM EST WED MAR 05 2008 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT BUCKEYE. * AT 5 AM WEDNESDAY THE STAGE WAS 14.5 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...THE RIVER WILL RISE TO BETWEEEN 14.5 AND 15 FEET EARLY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS MORNING. * AT STAGES NEAR 15.0 FEET...THE FARM LAND ALONG THE RIVER BANK NEAR GAGE IS FLOODED. * $$
000 WGUS81 KRLX 051657 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1157 AM EST WED MAR 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. THE RIVER HAS CRESTED AT BUCKEYE AND IS NOW FALLING. IT WILL CONTINUE TO FALL FOR THE REST OF TODAY. BACKWATER PROBLEMS ALONG THE GREENBRIER RIVER WILL LESSEN AS THE RIVER RECEDES TODAY. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. THIS WILL BE THE LAST STATEMENT FOR THE GREENBRIER RIVER AT BUCKEYE. WVC075-051727- /O.CAN.KRLX.FL.W.0001.000000T0000Z-080305T1809Z/ /BUCW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1157 AM EST WED MAR 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE GREENBRIER RIVER AT BUCKEYE. * AT 11 AM WEDNESDAY THE STAGE WAS 13.6 FEET * FLOOD STAGE IS 15 FEET. * FORECAST...THE RIVER CRESTED AT 14.55 FEET AT 7 AM THIS MORNING. THE RIVER WILL CONTINUE TO FALL THROUGHOUT THE DAY TODAY. * BACKWATER PROBLEMS WILL LESSEN AS THE RIVER RECEDES TODAY. * A CREST OF 14.55 FEET COMPARES TO A PREVIOUS CREST OF 14.0 FEET ON APRIL 28 2002. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 4, 6:58 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 4, 6:58 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EST TUE MAR 4 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVES NORTHEAST EARLY TONIGHT. HIGH PRESSURE
BUILDS IN LATE WEDNESDAY...FOLLOWED BY A COLD FRONT THURSDAY. COLDER
AIR MOVES IN FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
EASTERLY FLOW THIS AFTERNOON IS KEEPING PRECIPITATION ALONG THE
EASTERN SLOPES OF THE MOUNTAINS. THIS IS SETTING UP THAT AREA FOR
FLOODING POTENTIAL ON SMALL STREAMS AND CREEKS. LOW WILL MOVE UP
ALONG FRONT THIS EVENING MOVING TO THE NORTH OF THE FORECAST AREA.
EAST OF THE LOW THE SHORT TERM MODELS AND NAM12 SHOWS THE POTENTIAL
FOR AN AREA OF HEAVIER PRECIPITATION WITH EMBEDDED THUNDERSTORMS
MOVING THROUGH THE FORECAST AREA THIS EVENING...ESPECIALLY IN THE
SOUTHERN HALF OF THE CWA. AS THE LOW MOVES NORTH OF THE REGION THE
HEAVIER PRECIPITATION WILL SHIFT TO THE EAST AND COLD AIR WILL MOVE
IN FROM THE WEST AFTER 06Z. HAVE USED LAMP HOURLY TEMPERATURES
WHICH LOOK PRETTY GOOD FOR THE TEMPERATURE PROFILE OVER NIGHT.
WATCH IN EFFECT UNTIL 4 AM BUT THE BULK OF THE PRECIPITATION SHOULD
BE DONE BY AROUND MIDNIGHT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
PRECIPITATION WILL BE ENDING FROM THE SOUTHWEST WEDNESDAY MORNING
AS HIGH PRESSURE BUILDS IN. ANY SNOW THAT IS FALLING ACROSS THE
LOWLANDS SHOULD QUICKLY CHANGE TO RAIN BEFORE ENDING. HOWEVER...
SNOW SHOWERS COULD CONTINUE ACROSS THE HIGHEST ELEVATIONS THROUGH
THE MORNING HOURS...WITH LITTLE ACCUMULATIONS EXPECTED.
WEDNESDAY EVENING WILL BE DRY AS HIGH PRESSURE IS IN CONTROL.
A WEAK COLD FRONT WILL SLIP EAST ON THURSDAY. NAM/GFS INDICATE
LITTLE...IF ANY...PRECIPITATION SHOULD ACCOMPANY THIS FRONT. HAVE
DECIDED TO HAVE SLIGHT CHANCE POPS ALONG THE FRONT ACROSS THE
NORTHERN COUNTIES.
THE FRONT SHOULD BECOME STATIONARY TO OUR SOUTHEAST THURSDAY NIGHT...
WITH AN AREA OF LOW PRESSURE EXPECTED TO DEVELOP TO OUR SOUTH. IN
RESPONSE...GUIDANCE INDICATES MEASURABLE PRECIPITATION WILL
DEVELOP ACROSS OUR SOUTHERN COUNTIES.
BASED ON CURRENT TEMPS BEHIND LOW PRESSURE OVR MIDDLE TENNESSEE...
FWC GUIDANCE APPEARS TO BE TOO WARM WITH HIGHS ON WEDNESDAY. HAVE
USED A BLEND OF MAV/MET GUIDANCE. OTHERWISE...HAVE USED A BLEND
OF MAV/FWC/MET GUIDANCE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
LOW CONFIDENCE FORECAST DUE TO MODEL VARIABILITY IN THIS TIME
PERIOD. THEREFORE...WILL CONTINUE WITH CURRENT FORECAST AND WAIT ON
HPC EXPERTISE FOR CHANGES TODAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT IS PUSHING THROUGH WITH A LINE OF TSRA AND GUSTY WINDS
TO 45KTS. THIS LINE WILL AFFECT EKN AND CKB IN THE NEXT COUPLE OF
HOURS. BEHIND THIS LINE...A FEW SCATTERED RAIN SHOWERS WILL BE
LEFT OVER...WITH MVFR CEILINGS 1 TO 2 THOUSAND FEET...AND A WIND
SHIFT TO MORE OF A WSW DIRECTION...WITH GUSTS TO 20KTS.
WEDNESDAY WILL BE A CALMER DAY AS CONDITIONS DRY OUT. VFR TO
RETURN AFTER 16Z.
AVIATION OUTLOOK /AFTER 00Z THU/ POSSIBLE IFR CONDITIONS DUE TO
SNOW ON FRIDAY.
&&
.HYDROLOGY...
FLOOD WATCH IN EFFECT FOR WV COUNTIES BORDERING OHIO ON WESTWARD
THROUGH WED MRNG. QPF AMOUNTS OF ONE TO TWO INCHES EXPECTED...WHICH
COULD LEAD TO HIGH WATER. WE WILL BE WATCHING SMALL STREAMS AND
CREEKS TUESDAY WITH THE FOCUS SHIFTING TO RIVERS WED THRU THE
BALANCE OF THE WEEK. THE COMBINATION OF SNOWMELT IN THE HEADWATERS
OF THE OHIO RIVER AND THE AFOREMENTIONED RAINFALL COULD BRING THE
OHIO RIVER TO BANKFULL OR HIGHER AT SEVERAL FCST POINTS. THE
MUSKINGUM...HOCKING...AND TYGART RIVERS WILL BE CLOSE TO BANKFULL
THE NEXT FEW DAYS AS WELL.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR OHZ066-067-075-076-
083>087.
KY...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR KYZ101>103-105.
VA...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR VAZ003-004.
&&
SYNOPSIS...JSH
NEAR TERM...AAR
SHORT TERM...JSH
LONG TERM...RPY
AVIATION...26
HYDROLOGY...Hazardous weather outlook, Mar 4, 4:27 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EST TUE MAR 4 2008 KYZ102-103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>037-052130- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS- 427 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH UNTIL 4 AM WEDNESDAY MORNING. SEVERE THUNDERSTORM WATCH UNTIL 8 PM TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-038>040- 046-047-052130- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 427 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH UNTIL 4 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Mar 4, 6:58 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 658 PM EST TUE MAR 4 2008 WVZ016>019-027>029-036>038-050045- WEBSTER WV-BRAXTON WV-ROANE WV-CALHOUN WV-GILMER WV-WIRT WV-CLAY WV-NICHOLAS WV-FAYETTE WV-RITCHIE WV- 658 PM EST TUE MAR 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 658 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 75 MILES NORTHWEST OF RICHWOOD TO 50 MILES WEST OF RICHWOOD...OR FROM 18 MILES EAST OF FORKED RUN STATE FOREST TO 21 MILES NORTHWEST OF BECKLEY... MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... SERVIA...STRANGE CREEK...CENTRALIA...EXCHANGE...LITTLE BIRCH AND FALLS MILLS. A BRIEF PERIOD OF VERY HEAVY RAIN...AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Mar 4, 7:07 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 707 PM EST TUE MAR 4 2008 WVZ047-050115- RANDOLPH- INCLUDING THE CITY OF...ELKINS 707 PM EST TUE MAR 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE FLOOD WARNING FOR RANDOLPH COUNTY EARLIER HAS BEEN ALLOWED TO EXPIRE. RAINFALL EARLIER WAS NOT ENOUGH TO CAUSE ANY REPORTED PROBLEMS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY THROUGH THE AREA BETWEEN 830 AND 1000 PM. THIS WILL CAUSE STREAM RISES AGAIN BUT NO FLOODING PROBLEMS ARE FORESEEN AT THIS TIME. TRM
Special weather statement, Mar 4, 7:27 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 727 PM EST TUE MAR 4 2008 WVZ010-011-019-020-028>032-037>040-050115- WEBSTER WV-BRAXTON WV-GILMER WV-UPSHUR WV-LEWIS WV-TAYLOR WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-NICHOLAS WV-BARBOUR WV-RITCHIE WV- 727 PM EST TUE MAR 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... ...A STRONG LINE OF THUNDERSTORMS... AT 727 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 39 MILES NORTHWEST OF WESTON TO 34 MILES SOUTHWEST OF WESTON...OR FROM 20 MILES SOUTHWEST OF NEW MARTINSVILLE TO 30 MILES NORTHWEST OF RICHWOOD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... WOLF SUMMIT...MEADOWBROOK...WALLACE...HORNER... WALKERSVILLE AND IRELAND. A BRIEF PERIOD OF VERY HEAVY RAIN...AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Mar 4, 8:15 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 815 PM EST TUE MAR 4 2008 WVZ046-047-050315- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 815 PM EST TUE MAR 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... ...STRONG THUNDERSTORMS MOVING THROUGH RAIN SOAKED AREA... A LINE OF STRONG THUNDERSTORMS JUST WEST OF RANDOLPH AND POCAHONTAS COUNTIES AS OF 8 PM WILL MOVE INTO AND THROUGH THESE COUNTIES BY 9 PM OR SHORTLY THEREAFTER. AN ADDITIONAL ONE HALF TO THREE QUARTERS OF AN INCH WILL CAUSE STREAMS TO RISE AGAIN AS WELL AS ADDITIONAL HIGH WATER SPOTS. ONGOING FLOODING IN POCAHONTAS COUNTY WILL ONLY CONTINUE OR EVEN WORSEN A BIT ONCE THIS LINE MOVES THROUGH. THIS WILL BE THE LAST SIGNIFICANT RAINFALL ASSOCIATED WITH THIS WEATHER SYSTEM...SO HIGH WATER AND STREAMS SHOULD BE ABLE TO BEGIN RECEDING OVERNIGHT. A FLOOD WARNING REMAINS IN EFFECT FOR POCAHONTAS COUNTY UNTIL 1045 PM. FLOODING IN RANDOLPH COUNTY HAS BEEN MINOR OR NONEXISTENT. STREAM RISES ARE LIKELY WITH HIGH WATER SPOTS POSSIBLE...SUCH AS WATER OVERLAPPING ROADWAYS. STRONG WIND GUSTS OF 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS...EVEN UP TO 50 MPH ACROSS SOME OF THE HIGHER RIDGES. TRM
Local storm report, Mar 4, 8:34 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD MOUNT HOPE 37.90N 81.17W
03/04/2008 FAYETTE WV TRAINED SPOTTER
DUNLOUP CREEK OUT OF ITS BANKS AND FLOODING ROADS AND
YARDS.
&&
JDENTLocal storm report, Mar 4, 8:35 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
835 PM EST TUE MAR 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM FLOOD WEBSTER SPRINGS 38.47N 80.33W
03/04/2008 WEBSTER WV PUBLIC
STREAMS OVER ROADS OR BRIDGES.
EVENT OCCURRED BETWEEN
813 PM 03/04/2008 AND 828 PM 03/04/2008
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:29 PM EST | Areal Flood Advisory | RLX | Nicholas | 3 hr |
| Mar 4, 8:35 PM EST | Areal Flood Advisory | RLX | Fayette | 3 hr |
| Mar 4, 8:48 PM EST | Areal Flood Advisory | RLX | Webster | 3 hr |
| Mar 4, 10:49 PM EST | Areal Flood Advisory | RLX | Randolph | 6 hr |
Nearby
River Flood Warnings in West Virginia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.